Alert archive / Tennessee / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 94, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 31, 2008, 4:34 PM CDT for Putnam County, Tennessee. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 31, 2008, 4:34 PM CDT (21:34 UTC)
- Expired
- May 31, 2008, 5:00 PM CDT
- In force
- 26 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
County Putnam County, TN
The radar
The Nashville radar (KOHX), 94 km from the middle of the area, began a volume at 21:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.6 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 673 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 1076 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 142 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOHX 312134
SVROHX
TNC141-312200-
/O.NEW.KOHX.SV.W.0094.080531T2134Z-080531T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
434 PM CDT SAT MAY 31 2008
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PUTNAM COUNTY IN TENNESSEE...
THIS INCLUDES THE CITY OF COOKEVILLE...
* UNTIL 500 PM CDT
* AT 433 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO
GOLF BALL SIZE. THIS STORM WAS LOCATED NEAR BAXTER...OR 9 MILES
WEST OF COOKEVILLE...AND MOVING EAST AT 23 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
COOKEVILLE BY 455 PM CDT...
ALGOOD BY 500 PM CDT...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 3625 8541 3623 8533 3621 8533 3620 8530
3604 8533 3609 8549 3608 8555 3606 8557
3609 8577 3611 8578 3624 8576 3622 8562
3624 8558 3623 8556 3626 8552
TIME...MOT...LOC 2134Z 279DEG 20KT 3617 8565
$$
ROSE1 follow-up statement
000
WWUS54 KOHX 312157
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
457 PM CDT SAT MAY 31 2008
TNC141-312207-
/O.EXP.KOHX.SV.W.0094.000000T0000Z-080531T2200Z/
PUTNAM TN-
457 PM CDT SAT MAY 31 2008
...THE SEVERE THUNDERSTORM WARNING FOR PUTNAM COUNTY WILL EXPIRE AT
500 PM CDT...
LAT...LON 3625 8541 3623 8533 3621 8533 3620 8530
3604 8533 3609 8549 3608 8555 3606 8557
3609 8577 3611 8578 3624 8576 3622 8562
3624 8558 3623 8556 3626 8552
TIME...MOT...LOC 2157Z 279DEG 20KT 3615 8549
$$
ROSEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 3:30 PM CDT, 1 hour 4 minutes earlier.
Area forecast discussion, May 31, 3:30 PM CDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 330 PM CDT SAT MAY 31 2008 .DISCUSSION... CURRENTLY AN WEST-EAST LINE OF SCATTERED SHOWERS WAS FORMING OVER THE NORTH CENTRAL COUNTIES OF THE MID STATE. THIS ACTIVITY WAS FORMING ALONG THE SFC MOISTURE FLUX BOUNDARY THAT EXTENDS FROM EASTERN KENTUCKY THROUGH NORTH CENTRAL TENNESSEE TO THE TENNESSEE RIVER IN SOUTHWEST MIDDLE TENNESSEE. EXPECT THIS ACTIVITY TO CONTINUE TO GROW IN INTENSITY AND AREAL COVERAGE AS WE MOVE INTO THE PEAK HEATING PERIOD OF THE DAY. TODAY THE MID STATE WAS UNDER THE INFLUENCE OF A HIGH PRESSURE SYSTEM BRINGING MOSTLY SUNNY TO PARTLY CLOUDY SKIES AND WESTERLY WINDS 8 TO 15 MPH. TEMPERATURE RANGE FROM 80 DEGREES IN THE PLATEAU REGION TO UPPER 80S IN THE CENTRAL COUNTIES. A COLD FRONT WAS STRETCHED OVER SOUTHERN ILLINOIS TO SOUTHERN OHIO AND WILL CONTINUE TO MOVE SOUTHWARD. THIS FRONTAL BOUNDARY WILL MOVE OVER THE NORTHWESTERN COUNTIES OF THE MID STATE AROUND MIDNIGHT. THE FRONT THEN WILL WEAKEN AND SLOW DOWN ITS SOUTHERLY MOVEMENT AND AROUND SUNRISE SUNDAY MORNING BE LOCATED ALONG THE TENNESSEE ALABAMA BORDER. A WEAK MCS OVER SOUTHWEST MISSOURI WILL CONTINUE TO MOVE EASTWARD AND THE NGM AND NAM MODELS HAVE IT DYING OVER THE CWA COUNTIES LATE TONIGHT...THE GFS IS MOVING THE CENTER OVER SOUTHERN KENTUCKY AND WEAKENING SUNDAY MORNING. FOR THE NEXT SEVERAL PERIOD IN THE GRIDS KEEPING THE HIGHER POPS ALONG THE FORECASTED LOCATION OF THE FRONTAL BOUNDARY. THE NEXT BEST CHANCE FOR SCATTERED SUMMER TIME AFTERNOON AND EVENING CONVECTION WILL BE TUESDAY AND THURSDAY. THOSE DAYS SHORT WAVES EXTENDING FROM LOW PRESSURE SYSTEMS THAT WILL BE CENTERED WAY TO OUR NORTH AND NORTHWEST...COUPLE WITH THE AFTERNOON HEATING COULD BE ENOUGH TO TRIGGER ISOLATED TO SCATTERED ACTIVITY. THROUGH THE FORECAST PERIOD STAYING MAINLY WITH THE MAV TEMPERATURES WITH SOME MINOR ADJUSTMENTS IN THE LATER PERIODS. .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 68 85 63 86 / 50 30 10 10 CLARKSVILLE 65 84 64 84 / 50 30 10 10 CROSSVILLE 63 82 58 84 / 50 30 10 10 COLUMBIA 68 85 64 86 / 40 50 10 10 LAWRENCEBURG 67 85 64 86 / 30 50 10 10 WAVERLY 65 85 63 84 / 50 30 10 10 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 31
Hazardous weather outlook, May 31, 5:01 AM CDT, 11 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 501 AM CDT SAT MAY 31 2008 TNZ005>011-022>034-056>066-075-077>080-093>095-011030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 501 AM CDT SAT MAY 31 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A COLD FRONT MOVING ACROSS THE REGION WILL BRING A SLIGHT RISK OF SEVERE THUNDERSTORMS TO THE AREA LATE TODAY AND TONIGHT. THE MAIN THREAT IS LARGE HAIL...BUT LOCALLY DAMAGING WIND IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A SLIGHT RISK OF SEVERE THUNDERSTORMS WILL CONTINUE EARLY SUNDAY AS A COLD FRONT CONTINUES TO PUSH SOUTH. ADDITIONALLY...THE NORTHWEST COULD SEE ISOLATED SEVERE THUNDERSTORMS MONDAY AFTERNOON AND EVENING AS ANOTHER SYSTEM MOVES JUST TO THE WEST. LARGE HAIL IS THE MAIN THREAT. .SPOTTER INFORMATION STATEMENT... DUE TO THE BRIEF AND ISOLATED NATURE OF POSSIBLE SEVERE WEATHER... SPOTTER ACTIVATION IS NOT ANTICIPATED. 07
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 4:04 PM CDT | Severe Thunderstorm Warning | OHX | Jackson, Putnam, Smith | 26 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.